MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 108-107-01-SC
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned with a fractured tip, confirming the event.No radiographs or images identifying the location of the tip were provided.The material yielded/fractured at the base of the hexalobe tip which is indicative of high torsional force.The device otherwise meets dimensional specifications except for the fractured tip.No patient injury reported with this event.Unknown factors include: patient bone quality (sclerotic bone), use of proper instrumentation (use of taps), or level of force (excessive torsional force).Surgery was completed without further incident.There is no evidence to suggest a manufacturing or design defect has occurred.
 
Event or Problem Description
While driving the pedicle bone screw and reportedly burying it into sclerotic bone, surgeon heard a pop.The driver tip fractured and remained in the head of the screw shank.Though the driver tip was identified, the surgeon elected to leave the driver tip and the screw in place.No injury to the patient or future injury anticipated.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key9218563
Report Number3004893332-2019-00009
Device Sequence Number2230828
Product Code NKB
UDI-Device Identifier00840916134778
UDI-Public00840916134778
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-107-01-SC
Device Lot Number190197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight103